Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 32, NWS El Paso, TX

December 14, 20196 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Dec 14, 2019, 8:49 PM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Dec 15, 2019, 12:00 AM MST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2019, 8:49 PM MST (03:49 UTC)
In effect from
Dec 15, 2019, 12:00 AM MST
Expired
Dec 16, 2019, 2:50 AM MST
In force
27 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2019-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2019-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS74 KEPZ 150349
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
849 PM MST Sat Dec 14 2019

NMZ402-415-416-151300-
/O.UPG.KEPZ.HW.A.0006.191215T0700Z-191216T0500Z/
/O.NEW.KEPZ.WI.Y.0032.191215T0700Z-191216T0500Z/
Southern Gila Highlands/Black Range-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
849 PM MST Sat Dec 14 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MST
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Gila Highlands/Black Range, Sacramento
  Mountains Above 7500 Feet and East Slopes Sacramento Mountains
  Below 7500 Feet.

* WHEN...From midnight tonight to 10 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ414-151300-
/O.NEW.KEPZ.WI.Y.0032.191215T0700Z-191216T0500Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, and Mountain Park
849 PM MST Sat Dec 14 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MST
SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...West Slopes Sacramento Mountains Below 7500 Feet.

* WHEN...From midnight tonight to 10 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ403>413-417-TXZ418>424-151300-
/O.NEW.KEPZ.WI.Y.0032.191215T1800Z-191216T0300Z/
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Mimbres, Hurley, Faywood, 
Grant County Airport, Lordsburg, Red Rock, Virden, 
Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, 
Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, 
Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, 
Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande,
White Sands Range Headquarters, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
849 PM MST Sat Dec 14 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southwest New Mexico and
  far west Texas.

* WHEN...From 11 AM to 8 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Widespread blowing dust is not expected,
  but a few spots of blowing dust are possible, mainly Deming-
  Columbus to Las Cruces-El Paso corridor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hefner
4 follow-up statements
440 
WWUS74 KEPZ 151230
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
530 AM MST Sun Dec 15 2019

NMZ402-414>416-160000-
/O.CON.KEPZ.WI.Y.0032.000000T0000Z-191216T0500Z/
Southern Gila Highlands/Black Range-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, 
Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento
530 AM MST Sun Dec 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Sacramento Mountains, Highlands of the Gila Region, and
  Black Range.

* WHEN...Today through 10 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ403>413-417-TXZ418>424-160000-
/O.CON.KEPZ.WI.Y.0032.191215T1800Z-191216T0300Z/
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Mimbres, Hurley, Faywood, 
Grant County Airport, Lordsburg, Red Rock, Virden, 
Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, 
Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, 
Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, 
Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande,
White Sands Range Headquarters, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
530 AM MST Sun Dec 15 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southwest New Mexico and 
  far west Texas.

* WHEN...From 11 AM to 8 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Widespread blowing dust is not expected,
  but a few spots of blowing dust are possible, along and south of 
  the I-10 corridor from the Arizona state line to El Paso, and 
  east of White Sands National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
386 
WWUS74 KEPZ 152206
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
306 PM MST Sun Dec 15 2019

TXZ420>424-152315-
/O.CAN.KEPZ.WI.Y.0032.000000T0000Z-191216T0300Z/
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Hueco Tanks, Loma Linda, Cornudas, 
Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
306 PM MST Sun Dec 15 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the Wind Advisory.

Wind speeds will generally be 10 to 20 mph with gusts to 30 mph
across the area, therefore the wind advisory is cancelled. 

$$

NMZ402-414>416-160500-
/O.CON.KEPZ.WI.Y.0032.000000T0000Z-191216T0500Z/
Southern Gila Highlands/Black Range-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, 
Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento
306 PM MST Sun Dec 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Sacramento Mountains, Highlands of the Gila Region, 
  and Black Range.

* WHEN...Through 10 PM MST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ403>413-417-TXZ418-419-160300-
/O.CON.KEPZ.WI.Y.0032.000000T0000Z-191216T0300Z/
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Including the cities of Mimbres, Hurley, Faywood, 
Grant County Airport, Lordsburg, Red Rock, Virden, 
Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, 
Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, 
Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, 
Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande,
White Sands Range Headquarters, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
and Fort Bliss
306 PM MST Sun Dec 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southwest New Mexico and 
  far west Texas.

* WHEN...Until 8 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Widespread blowing dust is not expected, 
  but a few spots of blowing dust are possible, along and south 
  of the I-10 corridor from the Arizona state line to El Paso, 
  and east of White Sands National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
26
321 
WWUS74 KEPZ 160255
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
755 PM MST Sun Dec 15 2019

NMZ403>413-417-TXZ418-419-160400-
/O.EXP.KEPZ.WI.Y.0032.000000T0000Z-191216T0300Z/
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Including the cities of Mimbres, Hurley, Faywood, 
Grant County Airport, Lordsburg, Red Rock, Virden, 
Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, 
Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, 
Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, 
Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande,
White Sands Range Headquarters, Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, East and Northeast El Paso, Socorro, 
and Fort Bliss
755 PM MST Sun Dec 15 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds now northwest at 15 to 25 mph, and will then turn north 10 
to 20 mph late tonight. A few gusts to 35 mph may persist most of
the night near east slopes of mountains. 

$$

NMZ414>416-161200-
/O.EXT.KEPZ.WI.Y.0032.000000T0000Z-191216T1200Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
755 PM MST Sun Dec 15 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Sacramento Mountains.

* WHEN...Until 5 AM MST Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ402-160500-
/O.CON.KEPZ.WI.Y.0032.000000T0000Z-191216T0500Z/
Southern Gila Highlands/Black Range-
Including the cities of Silver City, Lake Roberts, Kingston, 
and Fort Bayard
755 PM MST Sun Dec 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Highlands of the Gila Region, and Black Range.

* WHEN...Through 10 PM MST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hefner
749 
WWUS74 KEPZ 160950
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
250 AM MST Mon Dec 16 2019

NMZ414>416-161100-
/O.CAN.KEPZ.WI.Y.0032.000000T0000Z-191216T1200Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
250 AM MST Mon Dec 16 2019

...WIND ADVISORY IS CANCELLED...

Based on current observations, winds have fallen below advisory
criteria. Periodically breezy winds will be possible through the 
rest of the predawn hours. 

$$

35

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:34 PM MST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 14, 4:34 PM MST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
434 PM MST Sat Dec 14 2019

.AVIATION...00Z TAF CYCLE...
VFR conds expected through the period. West winds 15-20 KTS gusts
to 30 KTS diminishing next couple hours, though gusts to 30 KTS
may continue most of the evening over higher terrain and near east
slopes of mountains. Winds will increase again Sunday as upper
trough approaches: after 17Z to west 25-30 KTS with gusts to 45
KTS. Also increasing BKN/OVC250 with the trough. Winds beginning
to diminish by mid evening Sunday. Right now blowing dust is a bit
of an unknown as the ground has been wet, but at least a few
patches 3-5SM BD possible. An AWW will likely be needed for KELP.

&&

.PREV DISCUSSION...133 PM MST Sat Dec 14 2019...

.SYNOPSIS...
Windy conditions are expected on Sunday as a Pacific low pressure
system passes to our north. Widespread gusts to 40 mph are
expected, with stronger winds over area mountains. Patchy blowing
dust will also be possible on Sunday. A cold front arrives from
the northwest early Monday morning which will cool the region down
significantly. Temperatures will be cold Monday and Tuesday with
mostly dry weather. The rest of the week will be dry as
temperatures slowly warm back to near normal by next Friday.

&&

.DISCUSSION...
.SHORT TERM...Now through Sunday Evening...
Temperatures this afternoon are reaching 10(+) degrees above normal
under clear skies, making it a nice Saturday for the Borderland
aside from the breezy westerly wind. Unfortunately, the breezy wind
will stick around through Sunday as a storm system passes to our
north. This also means precipitation chances will also remain north
of the forecast area.

A broad upper level ridge currently over the SW U.S. will flatten
out overnight as an upper trough enters the Pacific NW. This broad,
open wave will reach the Four Corners region by tomorrow afternoon.
Lee troughing has developed ahead of this system, increasing the
surface pressure gradient, and therefore surface wind. A 700 mb jet
of 40-50 knots will move into the forecast area by midnight. The
combination of the jet and the increased pressure gradient will help
higher elevations, and east slopes of area mountains to remain
breezy through the morning. Low temperatures will remain well above
normal overnight.

The pressure gradient continues to strengthen Sunday, and the 700 mb
jet of 40-50 knots will stick around through the day. Model
soundings have general agreement of mixing near, or close to that
700mb level by Sunday afternoon. Therefore, as mixing begins Sunday
morning, winds will gradually increase to at least the 20-30 mph
range in the lowlands by Sunday afternoon, with winds above 35-40
mph in higher terrain. After coordination with neighboring offices,
the High Wind Watch that is currently issued will remain as-is, with
subsequent shifts possibly upgrading the Watch for tomorrow. High
temperatures for Sunday will be just a bit cooler than Saturday, but
will still remain above normal with the lowlands reaching in the mid
60s to upper 70s.

&&

.LONG TERM...
Winds will likely remain gusty Sunday night as the axis of the
upper trough moves through, especially over the Sacramento
Mountains, Black Range, and Hudspeth County highlands. Winds will
turn to the northwest overnight as cool, Pacific air filters in.
There's also a slight chance for a rain/snow mix to develop over
the Sacramento Mountains, primarily orographically forced. Any
snow accumulations that do occur will likely be less than 1".

Temperatures will be much cooler to start the week, beginning on
Monday as cool air behind the Pacific cold front moves in from the
northwest. High temperatures on Monday will be 15 to 20 degrees
cooler than what we'll see the previous day, with lowland highs in
the lower 50's. High surface pressure over the central Plains
will open up the flow of a cold, polar air mass southward toward
our area, bringing temperatures down even further on Tuesday. Most
areas will fail to reach 50 degrees Tuesday afternoon followed by
low's in the mid 20's across the El Paso metro.

The rest of the week will feature progressive upper flow with
weaker winds aloft as the polar jet remains well to our north.
Wednesday is a little interesting as southerly surface flow
increases in response to an approaching upper trough, but models
fail to advect any substantial moisture into the area. By Friday,
upper level ridging will dominate the weather pattern and linger
through next weekend. Temperatures will slowly return to climate
normals by Friday. At it stands, no precipitation chances
expected after this Monday.

&&

.FIRE WEATHER...
Windy conditions are expected across the area beginning Sunday
morning and continuing through Sunday night. Winds of 25 to 35 mph
are in expected Sunday afternoon, with gusts up to 40 mph. Even
stronger winds will be possible over Lincoln National Forest and
the Black Range in southern NM, with gusts to 60 mph possible.
Sunday's temperatures will be warm though RH will only dip to
around 30%. Ventilation will be Very Good to Excellent.

A Pacific cold front arrives early Monday morning which will turn
winds to the northwest and cool the region down significantly.
A slight chance of rain/snow mix exists over the Sacramento
Mountains Monday morning, otherwise the rest of the area will
remain dry through the week. Temperatures will slowly warm back
to near normal by next Friday, with mostly clear skies and light
winds prevailing. Min RH will be in the 25-35% range each day.

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 48  70  40  52 /   0   0   0   0
Sierra Blanca           44  69  39  53 /   0   0   0   0
Las Cruces              42  65  34  50 /   0   0   0   0
Alamogordo              48  66  33  51 /   0   0   0   0
Cloudcroft              34  46  24  34 /   0   0  20   0
Truth or Consequences   43  64  32  48 /   0   0   0   0
Silver City             40  54  29  47 /   0   0   0   0
Deming                  41  64  32  52 /   0   0   0   0
Lordsburg               42  61  32  50 /   0   0   0   0
West El Paso Metro      47  68  40  53 /   0   0   0   0
Dell City               43  70  37  55 /   0   0   0   0
Fort Hancock            44  75  40  58 /   0   0   0   0
Loma Linda              44  63  37  49 /   0   0   0   0
Fabens                  46  71  40  55 /   0   0   0   0
Santa Teresa            43  68  35  52 /   0   0   0   0
White Sands HQ          48  67  37  52 /   0   0   0   0
Jornada Range           42  64  33  50 /   0   0   0   0
Hatch                   45  65  32  52 /   0   0   0   0
Columbus                46  66  36  52 /   0   0   0   0
Orogrande               41  67  34  52 /   0   0   0   0
Mayhill                 40  56  29  46 /   0   0   0   0
Mescalero               38  53  25  42 /   0   0  20   0
Timberon                38  53  26  43 /   0   0  10   0
Winston                 38  56  27  43 /   0   0   0   0
Hillsboro               42  60  30  49 /   0   0   0   0
Spaceport               41  64  31  49 /   0   0   0   0
Lake Roberts            35  52  25  47 /   0   0   0   0
Hurley                  41  57  29  48 /   0   0   0   0
Cliff                   35  60  24  52 /   0   0   0   0
Mule Creek              36  54  28  47 /   0   0   0   0
Faywood                 39  60  31  50 /   0   0   0   0
Animas                  44  65  32  52 /   0   0   0   0
Hachita                 41  64  31  52 /   0   0   0   0
Antelope Wells          45  65  34  54 /   0   0   0   0
Cloverdale              43  60  35  50 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from midnight MST tonight through Sunday evening
     for NMZ402-415-416.

TX...None.
&&

99/99/99
Hazardous weather outlook, Dec 14, 4:38 AM MST, 16 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
438 AM MST Sat Dec 14 2019

NMZ401>417-TXZ418>424-151145-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
438 AM MST Sat Dec 14 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong winds are expected on Sunday with lowland winds of 25 to
35 MPH and over 40 MPH for the higher terrain. A High Wind Watch
is in effect valid late tonight through Sunday for parts of the
Sacramento Mountains and the Gila. Winds of these speed could blow
around light objects and cause some damage to light structures
and trees. Driving on north-south roads will be difficult for
high-profile vehicles. A few locations could see blowing dust as
well.

No hazardous weather is anticipated past Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.